The Calderón-Zygmund theory for elliptic problems with measure data
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Volume 6 (2007) no. 2, p. 195-261
We consider non-linear elliptic equations having a measure in the right-hand side, of the type diva(x,Du)=μ, and prove differentiability and integrability results for solutions. New estimates in Marcinkiewicz spaces are also given, and the impact of the measure datum density properties on the regularity of solutions is analyzed in order to build a suitable Calderón-Zygmund theory for the problem. All the regularity results presented in this paper are provided together with explicit local a priori estimates.
Classification:  35J60,  35J70
@article{ASNSP_2007_5_6_2_195_0,
     author = {Mingione, Giuseppe},
     title = {The Calder\'on-Zygmund theory for elliptic problems with measure data},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 6},
     number = {2},
     year = {2007},
     pages = {195-261},
     zbl = {1178.35168},
     mrnumber = {2352517},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2007_5_6_2_195_0}
}
Mingione, Giuseppe. The Calderón-Zygmund theory for elliptic problems with measure data. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Volume 6 (2007) no. 2, pp. 195-261. http://www.numdam.org/item/ASNSP_2007_5_6_2_195_0/

[1] D. R. Adams, Traces of potentials arising from translation invariant operators, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 25 (1971), 203-217. | Numdam | MR 287301 | Zbl 0219.46027

[2] D. R. Adams, A note on Riesz potentials, Duke Math. J. 42 (1975), 765-778. | MR 458158 | Zbl 0336.46038

[3] D. R. Adams and L. I. Hedberg, “Function Spaces and Potential Theory”, Grundlehren der Mathematischen Wissenschaften, Vol. 314, Springer-Verlag, Berlin, 1996. | MR 1411441 | Zbl 0834.46021

[4] R.A. Adams, “Sobolev Spaces”, Academic Press, New York, 1975. | MR 450957 | Zbl 1098.46001

[5] L. Ambrosio, N. Fusco and D. Pallara,“Functions of Bounded Variation and Free Discontinuity Problems”, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York, 2000. | MR 1857292 | Zbl 0957.49001

[6] P. Benilan, L. Boccardo, T. Gallouët, R. Gariepy, M. Pierre and J. L. Vázquez, An L 1 -theory of existence and uniqueness of solutions of nonlinear elliptic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 22 (1995), 241-273. | Numdam | MR 1354907 | Zbl 0866.35037

[7] L. Boccardo, Problemi differenziali ellittici e parabolici con dati misure, Boll. Un. Mat. Ital. A (7) 11 (1997), 439-461. | Zbl 0893.35131

[8] L. Boccardo and T. Gallouët, Nonlinear elliptic and parabolic equations involving measure data, J. Funct. Anal. 87 (1989), 149-169. | MR 1025884 | Zbl 0707.35060

[9] L. Boccardo and T. Gallouët, Nonlinear elliptic equations with right-hand side measures, Comm. Partial Differential Equations 17 (1992), 641-655. | MR 1163440 | Zbl 0812.35043

[10] L. Boccardo, T. Gallouët and L. Orsina, Existence and uniqueness of entropy solutions for nonlinear elliptic equations with measure data, Ann. Inst. H. Poincarè Anal. Non Linéaire 13 (1996), 539-551. | Numdam | MR 1409661 | Zbl 0857.35126

[11] B. Bojarski and T. Iwaniec, Analytical foundations of the theory of quasiconformal mappings in n Ann. Acad. Sci. Fenn. Ser. A I Math. 8 (1983), 257-324. | MR 731786 | Zbl 0548.30016

[12] L. Caffarelli, Elliptic second order equations, Rend. Sem. Mat. Fis. Milano 58 (1988), 253-284. | MR 1069735 | Zbl 0726.35036

[13] L. Caffarelli, Interior a priori estimates for solutions of fully nonlinear equations, Ann. of Math. 126 (2) 130 (1989), 189-213. | MR 1005611 | Zbl 0692.35017

[14] L. Caffarelli and I. Peral, On W 1,p estimates for elliptic equations in divergence form, Comm. Pure Appl. Math. 51 (1998), 1-21. | MR 1486629 | Zbl 0906.35030

[15] S. Campanato, Proprietà di inclusione per spazi di Morrey, Ricerche Mat. 12 (1963), 67-86. | MR 156228 | Zbl 0192.22703

[16] S. Campanato, Proprietà di una famiglia di spazi funzionali, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 18 (1964), 137-160. | Numdam | MR 167862 | Zbl 0133.06801

[17] S. Campanato, Equazioni elittiche non variazionali a coefficienti continui, Ann. Mat. Pura Appl. (4) 86 (1970), 125-154. | MR 277881 | Zbl 0204.11701

[18] S. Campanato, Hölder continuity of the solutions of some nonlinear elliptic systems Adv. Math. 48 (1983), 16-43. | MR 697613 | Zbl 0519.35027

[19] G. R. Cirmi and S. Leonardi, Regularity results for the gradient of solutions to linear elliptic equations with L 1,λ data, Ann. Mat. Pura e Appl. (4) 185 (2006), 537-553. | MR 2230582 | Zbl 1232.35042

[20] A. Dall'Aglio, Approximated solutions of equations with L 1 -data. Application to the H-convergence of quasi-linear parabolic equations, Ann. Mat. Pura Appl. (4) 170 (1996), 207-240. | MR 1441620 | Zbl 0869.35050

[21] G. Dal Maso, F. Murat, L. Orsina and A. Prignet, Renormalized solutions of elliptic equations with general measure data, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 28 (1999), 741-808. | Numdam | MR 1760541 | Zbl 0958.35045

[22] T. Del Vecchio, Nonlinear elliptic equations with measure data, Potential Anal. 4 (1995), 185-203. | MR 1323826 | Zbl 0815.35023

[23] G. Di Fazio and M. A. Ragusa, Interior estimates in Morrey spaces for strong solutions to nondivergence form equations with discontinuous coefficients, J. Funct. Anal. 112 (1993), 241-256. | MR 1213138 | Zbl 0822.35036

[24] G. Di Fazio, M. A. Ragusa and D. K. Palagachev, Global Morrey regularity of strong solutions to the Dirichlet problem for elliptic equations with discontinuous coefficients, J. Funct. Anal. 166 (1999), 179-196. | MR 1707751 | Zbl 0942.35059

[25] M. Di Giampaolo and F. Leonetti, Boundedness of weak solutions to some linear elliptic equations with measure data, Differential Integral Equations 18 (2005), 1371-1382. | MR 2174977 | Zbl 1212.35179

[26] G. Dolzmann, N. Hungerbühler and S. Müller, The p-harmonic system with measure-valued right-hand side, Ann. Inst. H. Poincarè Anal. Non Linèaire 14 (1997), 353-364. | Numdam | MR 1450953 | Zbl 0879.35052

[27] G. Dolzmann, N. Hungerbühler and S. Müller, Uniqueness and maximal regularity for nonlinear elliptic systems of n-Laplace type with measure valued right-hand side, J. Reine Angew. Math. (Crelles J.) 520 (2000), 1-35. | MR 1748270 | Zbl 0937.35065

[28] L. D'Onofrio and T. Iwaniec, Notes on p-harmonic analysis, Contemp. Math. 370 (2005), 25-49. | MR 2126700 | Zbl 1134.35332

[29] L. Esposito, F. Leonetti and G. Mingione, Regularity results for minimizers of irregular integrals with (p,q) growth, Forum Math. 14 (2002), 245-272. | MR 1880913 | Zbl 0999.49022

[30] L. Esposito, F. Leonetti and G. Mingione, Sharp regularity for functionals with (p,q) growth, J. Differential Equations 204 (2004), 5-55. | MR 2076158 | Zbl 1072.49024

[31] V. Ferone and N. Fusco, VMO solutions of the N-Laplacian with measure data, C. R. Acad. Sci. Paris Sèr. I Math. 325 (1997), 365-370. | MR 1467088 | Zbl 0883.35047

[32] M. Fuchs and J. Reuling, Non-linear elliptic systems involving measure data, Rend. Mat. Appl. (7) 15 (1995), 311-319. | MR 1339247 | Zbl 0838.35133

[33] D. Gilbarg and N. S. Trudinger, “Elliptic Partial Differential Equations of Second Order”, Grundlehren der Mathematischen Wissenschaften, Vol. 224. Springer-Verlag, Berlin-New York, 1977; second edition: 1998. | MR 473443 | Zbl 0361.35003

[34] E. Giusti, “Direct Methods in the Calculus of Variations”, World Scientific Publishing Co., Inc., River Edge, NJ, 2003. | MR 1962933 | Zbl 1028.49001

[35] L. Greco, T. Iwaniec and C. Sbordone, Inverting the p-harmonic operator, Manuscripta Math. 92 (1997), 249-258. | MR 1428651 | Zbl 0869.35037

[36] C. Hamburger, Regularity of differential forms minimizing degenerate elliptic functionals, J. Reine Angew. Math. (Crelles J.) 431 (1992), 7-64. | MR 1179331 | Zbl 0776.35006

[37] J. Heinonen, T. Kilpeläinen and O. Martio, “Nonlinear Potential Theory of Degenerate Elliptic Equations”, Oxford Mathematical Monographs., New York, 1993. | MR 1207810 | Zbl 0780.31001

[38] T. Iwaniec, The Gehring lemma, In: “Quasiconformal mappings and analysis” (Ann Arbor, MI, 1995), 181-204, Springer, New York, 1998. | MR 1488451 | Zbl 0888.30017

[39] T. Iwaniec and C. Sbordone, Quasiharmonic fields, Ann. Inst. H. Poincaré Anal. Non Linèaire 18 (2001), 519-572. | Numdam | MR 1849688 | Zbl 1068.30011

[40] F. John and L. Nirenberg, On functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415-426. | MR 131498 | Zbl 0102.04302

[41] T. Kilpeläinen, Hölder continuity of solutions to quasilinear elliptic equations involving measures, Potential Anal. 3 (1994), 265-272. | Zbl 0813.35016

[42] T. Kilpeläinen and G. Li, Estimates for p-Poisson equations, Differential Integral Equations 13 (2000), 791-800. | Zbl 0970.35035

[43] T. Kilpeläinen and J. Malý, The Wiener test and potential estimates for quasilinear elliptic equations, Acta Math. 172 (1994), 137-161. | Zbl 0820.35063

[44] T. Kilpeläinen, N. Shanmugalingam and X. Zhong, Maximal regularity via reverse Hölder inequalities for elliptic systems of n-Laplace type involving measures, Preprint 2006. | MR 2379685 | Zbl 1158.35355

[45] T. Kilpeläinen and Xiangsheng Xu, On the uniqueness problem for quasilinear elliptic equations involving measures Rev. Mat. Iberoamericana 12 (1996), 461-475. | MR 1402674 | Zbl 0858.35037

[46] T. Kilpeläinen and X. Zhong, Removable sets for continuous solutions of quasilinear elliptic equations, Proc. Amer. Math. Soc. 130 (2002), 1681-1688. | MR 1887015 | Zbl 1027.35032

[47] H. Kozono and M. Yamazaki, Semilinear heat equations and the Navier-Stokes equation with distributions in new function spaces as initial data, Comm. Partial Differential Equations 19 (1994), 959-1014. | MR 1274547 | Zbl 0803.35068

[48] J. Kristensen and G. Mingione, The singular set of minima of integral functionals, Arch. Ration. Mech. Anal. 180 (2006), 331-398. | MR 2214961 | Zbl 1116.49010

[49] G. M. Lieberman, Sharp forms of estimates for subsolutions and supersolutions of quasilinear elliptic equations involving measures, Comm. Partial Differential Equations 18 (1993), 1191-1212. | MR 1233190 | Zbl 0802.35041

[50] G. M. Lieberman, A mostly elementary proof of Morrey space estimates for elliptic and parabolic equations with VMO coefficients, J. Funct. Anal. 201 (2003), 457-479. | MR 1986696 | Zbl 1107.35030

[51] P. Lindqvist, On the definition and properties of p-superharmonic functions, J. Reine Angew. Math. (Crelles J.) 365 (1986), 67-79. | MR 826152 | Zbl 0572.31004

[52] P. Lindqvist, “Notes on p-Laplace Equation”, University of Jyväskylä - Lectures notes, 2006. | MR 2242021 | Zbl 1256.35017

[53] J. L. Lions, “Quelques Méthodes de Résolution des Problèmes aux Limites non Linèaires”, Dunod, Gauthier-Villars, Paris, 1969. | MR 259693 | Zbl 0189.40603

[54] W. Littman, G. Stampacchia and H. F. Weinberger, Regular points for elliptic equations with discontinuous coefficients, Ann. Scu. Norm. Sup. Pisa Cl. Sci. (3) 17 (1963), 43-77. | Numdam | MR 161019 | Zbl 0116.30302

[55] J. Malý and W.P. Ziemer, “Fine regularity of solutions of elliptic partial differential equations”, Mathematical Surveys and Monographs, Vol. 51. American Mathematical Society, Providence, RI, 1997. | MR 1461542 | Zbl 0882.35001

[56] J. J. Manfredi, Regularity for minima of functionals with p-growth, J. Differential Equations 76 (1988), 203-212. | MR 969420 | Zbl 0674.35008

[57] J. J. Manfredi, “Regularity of the Gradient for a Class of Nonlinear Possibly Degenerate Elliptic Equations”, Ph.D. Thesis, University of Washington, St. Louis.

[58] A. L. Mazzucato, Besov-Morrey spaces: function space theory and applications to non-linear PDE, Trans. Amer. Math. Soc. 355 (2003), 1297-1364. | MR 1946395 | Zbl 1022.35039

[59] G. Mingione, The singular set of solutions to non-differentiable elliptic systems, Arch. Ration. Mech. Anal. 166 (2003), 287-301. | MR 1961442 | Zbl 1142.35391

[60] G. Mingione, Calderón-Zygmund estimates for measure data problems, C. R. Acad. Sci. Paris Sèr. I Math. 344 (2007), 437-442. | MR 2320247 | Zbl 1190.35088

[61] G. Mingione, Sub-quadratic measure data problems, in preparation.

[62] T. Miyakawa, On Morrey spaces of measures: basic properties and potential estimates, Hiroshima Math. J. 20 (1990), 213-222. | MR 1050438 | Zbl 0728.31007

[63] J. M. Rakotoson, Uniqueness of renormalized solutions in a T-set for the L 1 -data problem and the link between various formulations, Indiana Univ. Math. J. 43 (1994), 685-702. | MR 1291535 | Zbl 0805.35035

[64] J. Ross, A Morrey-Nikolski inequality, Proc. Amer. Math. Soc. 78 (1980), 97-102. | MR 548092 | Zbl 0453.46026

[65] T. Runst and W. Sickel, “Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations”, Walter de Gruyter & Co., Berlin, 1996. | Zbl 0873.35001

[66] D. Sarason, Functions of vanishing mean oscillation, Trans. Amer. Math. Soc. 207 (1975), 391-405. | MR 377518 | Zbl 0319.42006

[67] J. Serrin, Pathological solutions of elliptic differential equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 18 (1964), 385-387. | Numdam | MR 170094 | Zbl 0142.37601

[68] G. Stampacchia, Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier 15 (1965), 189-258. | Numdam | MR 192177 | Zbl 0151.15401

[69] G. Stampacchia, The spaces (p,λ) , N (p,λ) and interpolation, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (3) 19 (1965), 443-462. | Numdam | MR 199697 | Zbl 0149.09202

[70] G. Talenti, Nonlinear elliptic equations, rearrangements of functions and Orlicz spaces, Ann. Mat. Pura Appl. (4) 120 (1979), 160-184. | MR 551065 | Zbl 0419.35041

[71] M. E. Taylor, Analysis on Morrey spaces and applications to Navier-Stokes and other evolution equations, Comm. Partial Differential Equations 17 (1992), 1407-1456. | MR 1187618 | Zbl 0771.35047

[72] K. Uhlenbeck, Regularity for a class of non-linear elliptic systems, Acta Math. 138 (1977), 219-240. | MR 474389 | Zbl 0372.35030

[73] X. Zhong, On nonhomogeneous quasilinear elliptic equations, Dissertation, University of Jyväskylä, 1998, Ann. Acad. Sci. Fenn. Math. Diss. 117 (1998), 46 pages. | MR 1648847 | Zbl 0911.35048